MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-014
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on(b)(6)2022, a 14mm amplatzer vascular plug ii (avp2) was chosen for implant.In order to repair a leak in the internal iliac artery (iia), and to prevent type 2 endoleak as a complication of endovascular aneurysm repair (evar), the right iia embolism site was approached from the left common femoral artery with a 6f non-abbott (terumo destination) guiding sheath crossover.The 14mm avp2 was inserted into the guiding sheath and a delivery was attempted.It was abandoned due to strong resistance near the right common iliac artery.There was no attempt to release the device at this time.The avp2 was replaced with a penumbra manufactured coil.The penumbra manufactured coil was changed to a 0.035" pod coil and the right iia was successfully embolized.The physician suggested, based on experience, that the problem may lie with the specific avp2 used.There were no adverse patient effects.
 
Additional Manufacturer Narrative
An event of difficulty in delivering the device was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Information from the field indicated that a 6f non-abbott delivery sheath was used to deliver the device.Per the instructions for use, the minimum recommended size delivery system for use with a 14 mm avp ii plug is an 8f.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15977384
Report Number2135147-2022-02540
Device Sequence Number5784413
Product Code KRD
UDI-Device Identifier00811806010403
UDI-Public00811806010403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-AVP2-014
Device Catalogue Number9-AVP2-014
Device Lot Number8582306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale